MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023 during routine incoming inspection of a loaner set, it was observed that the torque device was found to be out of specification.There was no known patient or hospital involvement.No additional information is available.This report is for a uniplate anterior cervical plate system cam tightener torque handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no cosmetic defects within the uniplate cam tghtnr torq hndl.A dimensional inspection for the uniplate cam tghtnr torq hndl was not performed as it is not applicable to the complaint condition.A functional test was performed using torque meter eztorq iii 150i torque analyzer cd78632, adaptor 103094368.Drawing 289707000 rev.J manufactured was used as source of specification.Torque specification for the device was 0.63 - 0.98 nm.Actual measured values range from 1.014 - 1.080 nm.The device was testing high.The complaint was able to be replicated.Refer to attachment "(b)(4) torque limiting results.Pdf".As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the uniplate cam tghtnr torq hndl would contribute to the complained device issue.The under torqueing condition can be attributed to maintenance of the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: uniplate cam tightener torque handle dwg-2897-07-000 rev.J (current and manufactured).Dimensional inspection: n/a.A review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl , was conducted identifying that lot number km952904 was released in one batch.Batch1: lot units were released on 16 mar 2023 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17682104
Report Number1526439-2023-01581
Device Sequence Number17703932
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number289707000
Device Lot NumberKM952904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown